Alert archive / Maine / Frost Advisories in 2021

Frost Advisory 5, NWS Caribou, ME

September 19, 2021Aroostook County, Penobscot County, Maine

NWS Caribou, ME issued this frost advisory at Sep 19, 2021, 3:13 AM EDT for Aroostook County, Penobscot County, Maine. It took effect at Sep 20, 2021, 2:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2021, 3:13 AM EDT (07:13 UTC)
In effect from
Sep 20, 2021, 2:00 AM EDT
Expired
Sep 20, 2021, 6:28 AM EDT
In force
4 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 63 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 7.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS71 KCAR 190713
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
313 AM EDT Sun Sep 19 2021

MEZ002-005-006-191515-
/O.NEW.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
313 AM EDT Sun Sep 19 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Northeast Aroostook, Northern Penobscot and Southeast 
  Aroostook Counties.

* WHEN...From 2 AM to 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CB
6 follow-up statements
019 
WWUS71 KCAR 191007
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
607 AM EDT Sun Sep 19 2021

MEZ002-005-006-191815-
/O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
607 AM EDT Sun Sep 19 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
MONDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Northeast Aroostook, Northern Penobscot and Southeast 
  Aroostook Counties.

* WHEN...From 2 AM to 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CB
753 
WWUS71 KCAR 191406
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1006 AM EDT Sun Sep 19 2021

MEZ002-005-006-200215-
/O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
1006 AM EDT Sun Sep 19 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
MONDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Northeast Aroostook, Southeast Aroostook and Northern 
  Penobscot Counties.

* WHEN...From 2 AM to 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Sinko
214 
WWUS71 KCAR 191838
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
238 PM EDT Sun Sep 19 2021

MEZ002-005-006-200800-
/O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
238 PM EDT Sun Sep 19 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
MONDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Northeast Aroostook, Southeast Aroostook and Northern 
  Penobscot Counties.

* WHEN...From 2 AM to 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Sinko
648 
WWUS71 KCAR 200155
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
955 PM EDT Sun Sep 19 2021

MEZ002-005-006-201000-
/O.CON.KCAR.FR.Y.0005.210920T0600Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
955 PM EDT Sun Sep 19 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
MONDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Northeast Aroostook, Southeast Aroostook and Northern 
  Penobscot Counties.

* WHEN...From 2 AM to 7 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Norcross
502 
WWUS71 KCAR 200644
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
244 AM EDT Mon Sep 20 2021

MEZ002-005-006-201100-
/O.CON.KCAR.FR.Y.0005.000000T0000Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
244 AM EDT Mon Sep 20 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation. 

* WHERE...Northeast Aroostook, Southeast Aroostook and Northern 
  Penobscot Counties.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
532 
WWUS71 KCAR 201028
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
628 AM EDT Mon Sep 20 2021

MEZ002-005-006-201130-
/O.CAN.KCAR.FR.Y.0005.000000T0000Z-210920T1100Z/
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills
628 AM EDT Mon Sep 20 2021

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to slowly moderate early this morning,
thus the frost advisory has been cancelled.

$$

TWD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 19, 12:02 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 19, 12:02 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1202 AM EDT Sun Sep 19 2021

.SYNOPSIS...
High pressure will cross the region overnight through Tuesday,
then begin to exit across the Maritimes Wednesday. A cold front
will begin to approach Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
12:02 AM Update: Area radars show a couple of isolated showers
across portions of Hancock County and another area moving east
of Washington County. The remaining isolated showers will come
to end in the next couple of hours. Satellite pictures and
observations show mid and high level clouds across the southeast
third of the FA with patchy cirrus elsewhere. Clouds across the
southeast zones will give way to clearing by daybreak. Made
some very minor tweaks based on the latest observations and
radar trends, but the changes were very minor.

Prev Disc: A cold front will continue tracking southeast off the
coast this evening. Ahead and along the front we have showers
and some isolated thunderstorms. These showers and storms have
had a history of being gusty with winds gusting 25-35mph.
Rapidly behind the front we are seeing skies become partly to
mostly sunny and will continue to see skies clear tonight as
surface high pressure slides East in Quebec. 850-250mb RH values
rapidly fall back into the 20-30 percent range so expect skies
to become clear tonight from NW to SE. By daybreak expect mainly
clear skies and light north wind which will keep most locations
from decoupling but with cooler air being advected in expecting
lows in the upper 30s to low 40s across the North Woods. Rest
of the northern areas expect lows in the low to mid 40s with the
warmer spots south of I-95 with lows in the upper 40s to low
50s in these spots. Sunday will be a cooler fall-like day with
high pressure nearing the St. Lawrence valley and a dry cool
north flow continues. 925mb temperatures falling back into the
+10C to +13C range which will result in warmer temperatures
south with the semi-downsloping effect. Expect highs in the
upper 60s to low 70s downwind of the Longfellow Mtns to the
Downeast coast. In the Moosehead Region, North Woods, St. John
Valley and Northeast Aroostook expect highs to be in the low to
mid 60s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
High pressure, at the surface/aloft, will remain across the region
Sunday night through Tuesday with mostly clear skies. Favorable
radiational cooling conditions should allow for frost across some
northern areas later Sunday night. Could also have patchy river
valley fog Sunday night. Near normal, to slightly above normal,
level temperatures are expected Monday/Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Expect mostly clear skies with high pressure Tuesday night. The
surface/upper ridge begin to exit east across the Maritimes
Wednesday with mostly clear/partly cloudy skies. Significant
uncertainty still exists regarding the timing of a cold/occluded
front and evolution of the upper level pattern Thursday into
Saturday. The surface/upper level ridge should remain just east
of the region, across the Maritimes, Thursday into Saturday. At
the same time, a surface low and closed upper low will develop
west of the region, drawing the cold/occluded front slowly
eastward. How rapidly the front moves east and the location of
the upper low will ultimately determine precipitation timing
and chances across the region. Above normal level temperatures
are expected Wednesday. Temperatures Thursday through Saturday
will be dependent on the eventual timing of the cold/occluded
front.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Southern Sites: VFR through Sunday. N-NW wind
10-15 kts through tomorrow.

Northern Sites: VFR/MVFR this evening becoming VFR behind the
cold front. VFR expected tonight into tomorrow. Winds shifting
N-NW 5-15kts through tomorrow.

SHORT TERM: Sunday night...Variable conditions with any patchy
fog. Otherwise, VFR. Light winds.

Monday through Tuesday night...VFR. Variable winds 5 to 10 knots
becoming south Monday. South winds 5 to 10 knots Monday night. South
winds 10 to 15 knots Tuesday/Tuesday night.

Wednesday...VFR. South winds 10 to 15 knots with gusts up to 20
knots.

Wednesday night...VFR/MVFR. South/southeast winds 10 to 15
knots.

Thursday...Uncertainty based on the eventual timing of an
approaching cold/occluded front.

&&

.MARINE...
NEAR TERM: A Small Craft Advisory is in effect through 4pm
Sunday for long period swell of 10-12 sec. In addition to some
of the swells making it to the beaches expect a moderate rip
current risk Sunday on beaches fully exposed to the ocean.

SHORT TERM: Winds/seas below small craft advisory levels Sunday
night through Tuesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 4 PM EDT Sunday for ANZ050-051.

&&

Near Term...CB/VJN
Short Term...Norcross
Long Term...Norcross
Aviation...CB/VJN/Norcross
Marine...CB/VJN/Norcross
Hazardous weather outlook, Sep 18, 8:58 AM EDT, 18 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
858 AM EDT Sat Sep 18 2021

MEZ001>006-010-011-015>017-029>032-191300-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
858 AM EDT Sat Sep 18 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-191300-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
858 AM EDT Sat Sep 18 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Frost Advisories in Maine, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.